MAUDE Adverse Event Report: MEDCOMP 8F X 12CM HEMO-CATH; HEMO-CATH ST HEMODIALYSIS CATHETER

MEDCOMP 8F X 12CM HEMO-CATH; HEMO-CATH ST HEMODIALYSIS CATHETER
Model Number SL12P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received a 8f st hemo-cath for evaluation.A visual inspection revealed a small hole slightly above the hub on the lumen.A functional analysis shows leaking from the hole.The device was forwarded to the device contract manufacturer for evaluation.
 
Event or Problem Description
Upon inspection after catheter removal a ~0.5cm crack on central part of tubing, before the hub that bifurcates on the posterior side, flush with pt.Skin was noted.
 
Additional Manufacturer Narrative
Received a 8f st hemo-cath for evaluation.The device was forwarded to the device contract manufacturer for evaluation.An examination of the sample indicated there is a prominent crack on the lumen close to the hub.The crack is through the entire wall thickness, and was evident when failing the 45 psi air leak test.The investigation reviewed all manufacturing and inspection procedure and determined they were clear and adequate to produce a device that meets requirements and would have identified during the 100% leak testing during production.It was determined that the reported failure occurred after the product was released and is not associated with the manufacturing process.

Brand Name
8F X 12CM HEMO-CATH
Common Device Name
HEMO-CATH ST HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key6657847
Report Number2518902-2017-00028
Device Sequence Number18864976
Product Code MDS
UDI-Device Identifier00884908045123
UDI-Public884908045123
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Model NumberSL12P
Device Catalogue NumberSL12P
Device Lot NumberMCBL800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/25/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1